Concerned about the side effects of anastrozole

Posted by tinalove @tinalove, Jan 31, 2016

I completed all treatments for breast cancer but now I am supposed to take hormone blocker, named anastrozole. im concerned about the side effects. Has anyone here taken it and did anyone have hair loss?

@sparklegram

@gwinter, – Where was your pain? I'm having the worst pain I've ever experienced in my hip, upper leg and knee. I had an MRI yesterday and my stenosis has worsened and there is multilevel degenerative change. Now that said, I'm 74, and have had back issues for years (never knee) so Who knows if Arimidex has made the problem worse. I'm seeing my spine doctor on the 9th.

Jump to this post

@sparklegram ok FYI something to think about…why would my doctor tell me to check with my dentist and primary before I started AI? Why did he tell me to get ready to exercise, take Vitamin c, D, and Fosomax. I'll tell you because that AI is horrendous on bones! It sucks it out! Another reason it hurts so much!
This is just my opinion, but, if breast cancer was a predominant male disease there would be better meds with less side effects!

REPLY
@jeannie53

After being on it since October 1 I didn't take my pill last night and will not until I see my oncologist next week. The leg pain is awful and I am having trouble walking it is an effort to do anything. I'm 65 and to think that I'm going to be this way for 5 years is just overwhelming. Quality of life? I was in pretty good health until breast cancer I was active and fit. I am considering stopping it for good and if I don't get some relief I will because I'm not living I'm existing. Has anyone found a balance on dealing with the pain from this drug.

Jump to this post

@jeannie53 @francine 6829
Yesterday was my monthly luncheon with my cancer support group. I inquired of the woman next to me how she was dealing with the anastrozole. She indicated that her oncologist recommended taking turmeric… and for her, it has worked wonders. Soooo, I'm going to give it a try as well and see if it doesn't quiet down the bones and joints in my hands and legs.

REPLY

Someone mentioned Tumeric to me as well. I have a bottle on the way from amazon.

REPLY
@gwinter

@sparklegram ok FYI something to think about…why would my doctor tell me to check with my dentist and primary before I started AI? Why did he tell me to get ready to exercise, take Vitamin c, D, and Fosomax. I'll tell you because that AI is horrendous on bones! It sucks it out! Another reason it hurts so much!
This is just my opinion, but, if breast cancer was a predominant male disease there would be better meds with less side effects!

Jump to this post

I understand the exercise, vitamin D and Fosomax. but what impact does this on your teeth? Did you ask him that?

REPLY
@jeannie53

Hi Francine,
Yes the knees have been terrible. Especially my left knee on the inside where your knees would meet. At times I feel as if it will give out and I will get a shooting pain. For the last week it has been my legs and tingling which would wake me up as if I have restless leg. The pain is not relieved with Advil. Only if I rest and lay down do they feel better but as soon as I get up they feel weak. How long have you been on the medication.

Jump to this post

I have been on the medication for 7 weeks. My oncologist just told me to stop taking the medication for 2 weeks and let me body adjust. We will then see the next step and what other Ai might work better or perhaps a smaller dose. What works for my knee pain is exercise and yoga. I do it everyday. When I sit too much is when my knee pain kicks in. Being off the pill for 2 weeks will show me whether the AI is exacerbating my arthritic knees.

REPLY
@elizm

@jeannie53 @francine 6829
Yesterday was my monthly luncheon with my cancer support group. I inquired of the woman next to me how she was dealing with the anastrozole. She indicated that her oncologist recommended taking turmeric… and for her, it has worked wonders. Soooo, I'm going to give it a try as well and see if it doesn't quiet down the bones and joints in my hands and legs.

Jump to this post

@jeannie53 – In what form do you take Turmeric and where do you get it? Yes, and why the concern about teeth?

REPLY
@sparklegram

@gwinter, – Where was your pain? I'm having the worst pain I've ever experienced in my hip, upper leg and knee. I had an MRI yesterday and my stenosis has worsened and there is multilevel degenerative change. Now that said, I'm 74, and have had back issues for years (never knee) so Who knows if Arimidex has made the problem worse. I'm seeing my spine doctor on the 9th.

Jump to this post

my spine was bothering me but my chiro adjusted and I am doing more yoga. Seems to be ok now. its my knee…

REPLY
@francine6829

Someone mentioned Tumeric to me as well. I have a bottle on the way from amazon.

Jump to this post

@francine6829 pill form?

REPLY
@francine6829

I understand the exercise, vitamin D and Fosomax. but what impact does this on your teeth? Did you ask him that?

Jump to this post

@francine6829 I am not sure, totally but the oncologist said it was hard on jaws.
Plus, I do have osteoporosis

REPLY

I am going to take it in pill form- megafood brand

REPLY
@gwinter

@francine6829 I am not sure, totally but the oncologist said it was hard on jaws.
Plus, I do have osteoporosis

Jump to this post

They wanted a recent bone scan – before I started on it. And mine was very good. I assume the teeth is from it affecting the bones – but not sure. For joint pain she told me to EXERCISE.

REPLY
@francine6829

I have been on the medication for 7 weeks. My oncologist just told me to stop taking the medication for 2 weeks and let me body adjust. We will then see the next step and what other Ai might work better or perhaps a smaller dose. What works for my knee pain is exercise and yoga. I do it everyday. When I sit too much is when my knee pain kicks in. Being off the pill for 2 weeks will show me whether the AI is exacerbating my arthritic knees.

Jump to this post

@francine6829 – I'm seeing my oncologist on the 18th. I'll ask her the same questions about trying stopping for 2 weeks. Meanwhile as I posted earlier, I'm seeing my spine doctor on the 18th because my MRI showed changes in my spinal stenosis and degenerative changes. I've been on Arimidex for 14 months.

REPLY
Please sign in or register to post a reply.